Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Undergone laser treatment for melasma, no relief, acne problem. What could i do?

hi, i have took laser treatment for my melasma from a well known and qualified doctor. but after that my melasma is now more visible and much darker then before. i am so much worried. i consulted many skin specialists but could nt get any help. acne problem is also raised much after laser treatment. plz give me some advice.
Asked On : Wed, 3 Apr 2013
Answers:  2 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Dec 2013
Welcome to Healthcare magic.
Melasma is such a condition that despite having so much researches and latest technologies we again reach to the same corner of the problem as it has tendency of recurrence. This is considered to be a hormonal problem arising on face ( mainly over cheeks). As we can not change the hormones so it remains for a longer period of time. Sometimes it is really distressing for the patient to see a visible mark on the face.
The Very first thing which you should do is to reduce your stress level as stress is a major cause to increase both melasma and acne. As a dermatologist we face a lot of problems in treating melasma patients as we need to give multiple options for minimum possible time. So, rather meeting multiple doctors try to build faith in one doctor who can see the best and safest possible therapy for you which can be used for a longer period of time as maintenance is the best treatment for melasma.
You should also consult your doctor who has given laser treatment. Try and explain the problem, he/she would definitely take a professional approach in solving your problem.
With best wishes of glowing skin,
Dr Sanjay Kanodia
Answered: Wed, 3 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Nirmala P's  Response
Hi, thanks for asking in Healthcare Magic.

Melasma is dark brown pigment patches in skin. Demelanizing agents lighten the hyper (increased) pigmented patches in skin. Acne occurs due to infection and the resultant inflammation of the sebaceous glands.
Hypo pigmenting agents (drugs that reduce the pigments) like Hydroquinone with glyceryl PABA cream are routinely used for melasma.

But since you have both melasma and acne "AZELAIC" acid 20% cream will be more suitable. It is a natural product effective both in acne and melasma. It inhibits the growth of organisms responsible for acne. It also inhibits the melanin formation.

But the action of this drug is slow. Also the cream needs to be applied regularly and the pigmentation reappears once you stop using it.

Antibiotics like Erythromycin or Tetracyclines are useful if acne is not controlled by Azelaic acid cream.

I hope this is useful to you.
Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor